Alert archive / North Carolina / Tornado Warnings in 2016
Tornado Warning 21, NWS Wilmington, NC
NWS Wilmington, NC issued this tornado warning at Dec 12, 2016, 10:40 AM EST for New Hanover County, North Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 12, 2016, 10:40 AM EST (15:40 UTC)
- Expired
- Dec 12, 2016, 11:03 AM EST
- In force
- 23 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
County New Hanover County, NC
The radar
The Wilmington radar (KLTX), 67 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 3.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
105
WFUS52 KILM 121540
TORILM
NCC129-121630-
/O.NEW.KILM.TO.W.0021.161212T1540Z-161212T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington NC
1040 AM EST MON DEC 12 2016
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
New Hanover County in southeastern North Carolina...
* Until 1130 AM EST
* At 1039 AM EST, a severe thunderstorm capable of producing a
tornado was located over Kings Grant, or near Wilmington, moving
east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Ogden and Landfall around 1045 AM EST.
Wrightsville Beach, Bayshore and Porters Neck around 1050 AM EST.
Figure Eight Island around 1055 AM EST.
Other locations impacted by this tornadic thunderstorm include New
Hanover Regional Medical Center and Cape Fear Hospital.
This includes the following highways...
Interstate 40 between mile markers 414 and 416.
Interstate 140
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3429 7772 3428 7774 3415 7784 3415 7795
3434 7796 3438 7781 3437 7781 3437 7782
3430 7775 3430 7774 3429 7774
TIME...MOT...LOC 1539Z 268DEG 23KT 3426 7786
TORNADO...RADAR INDICATED
HAIL...<.75
$$
RJD2 follow-up statements
941
WWUS52 KILM 121555
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
1055 AM EST MON DEC 12 2016
NCC129-121630-
/O.CON.KILM.TO.W.0021.000000T0000Z-161212T1630Z/
New Hanover NC-
1055 AM EST MON DEC 12 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM EST FOR NEW
HANOVER COUNTY...
At 1051 AM EST, a severe thunderstorm capable of producing a tornado
was located over Figure Eight Island, moving east at 25 mph. Radar
indicates another tornado may be developing one mile south of
Wilmington and this thunderstorm was moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Wilmington, Wrightsville Beach, North Masonboro Island, Figure Eight
Island, Mayfaire, Hightsville, Cape Fear Community College North
Campus, Wrightsboro, Wilmington International Airport, Murrayville,
Masonboro, Windemere, Bayshore, Ogden, Porters Neck, Landfall, Kings
Grant, Seagate, Castle Hayne and Silver Lake.
This includes the following highways...
Interstate 40 between mile markers 414 and 416.
Interstate 140
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3429 7772 3428 7774 3415 7784 3415 7795
3434 7796 3438 7781 3437 7781 3437 7782
3430 7775 3430 7774 3429 7774
TIME...MOT...LOC 1551Z 268DEG 23KT 3426 7776
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
RJD447
WWUS52 KILM 121603
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
1103 AM EST MON DEC 12 2016
NCC129-121612-
/O.CAN.KILM.TO.W.0021.000000T0000Z-161212T1630Z/
New Hanover NC-
1103 AM EST MON DEC 12 2016
...THE TORNADO WARNING FOR NEW HANOVER COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning has been cancelled.
Please notify the National Weather Service or local law enforcement
if you observe any damage.
LAT...LON 3429 7772 3428 7774 3415 7784 3415 7795
3434 7796 3438 7781 3437 7781 3437 7782
3430 7775 3430 7774 3429 7774
TIME...MOT...LOC 1601Z 268DEG 23KT 3426 7768
$$
RJDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Dec 12, 9:58 AM EST, 42 minutes earlier.
Area forecast discussion, Dec 12, 9:58 AM EST, 42 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
958 AM EST Mon Dec 12 2016
.SYNOPSIS...
A cold front will drop into the area tonight and possibly stall
in the vicinity through Tuesday, before a stronger cold front
moves through Wednesday night. As a result, a chance of rain can
be expected through Wednesday with colder temperatures
returning Thursday and Friday. Another coastal front and cold
front may possibly affect the area next weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 900 AM Monday...Brief update to account for line of strong
showers currently moving across the CWA. A few stronger storms
moved off the Cape Fear coast this morning, and now a secondary
line of gusty showers with isolated tstms is moving east across
the area. This line is being forced by some near-surface
convergence, and is expected to hold together, and possibly
intensity slightly as it moves east of the coastal trough into
more unstable air. SPC has a MRGL risk for the immediate coast,
and while most of this is for storms offshore possibly rotating
onto land, cannot rule out an isolated wind gust as this line
treks eastward. Total instability is low, 250 J/kg attm, but
with mid-60s dewpoints along the coast and increased daytime
heating, intensification with briefly heavy rainfall is possible
through about 11 AM. previous discussion below:
As of 300 AM Monday...Some brief heavy showers moving NE across
the Cape Fear area this morning as a much more substantial band
of showers approaches the Appalachians. Obs show the former
coastal front has moved ashore, with temperatures along the
coast now up in the 50s and 60s, while inland sites are way down
in the 40s and even upper 30s.
The cold front associated with the band of showers approaching the
Appalachians will sweep offshore late this afternoon or early
evening. Guidance and obs show precip associated with the coastal
front and preceding the cold front will primarily affect the
forecast area from this morning into early to mid afternoon with a
bit of a lull overnight. The aforementioned cold front will stall to
our south tonight and then will begin lifting back north as a series
of weak disturbances transit along the boundry. Confidence is not
high, but lift associated with this event may bring us renewed
chances for rain lifting from the south in the early morning hours
of Tuesday.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 300 AM Monday....A frontal boundry lifting north along
the coast on Tuesday will be swept offshore by a strong cold
front on Wednesday. CAA following FROPA will allow low
temperatures Wednesday night to drop into the mid and upper 30s
most locations. Otherwise, daytime temperatures will remain
seasonal. Maintaining at least chance pops until FROPA on
Wednesday night given the series of frontal boundries affecting
the area. Low confidence in timing though, so going with a more
broad-brushed approach when applying pops.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 300 AM Monday...Very cold and dry air will be making its
way into the Carolinas in deep NW-N flow behind exiting cold
front. CAA will continue in force through Thursday with 850
temps dropping from close to 4c early Thurs morning down to -8c
by Thurs eve. Temps may reach up near 50 briefly before dropping
off as skies clear and dry air comes rushing in. Expect single
digit dewpoint temps by Fri morning and overnight lows down in
the teens in continued CAA. Gusty NW to N winds will diminish
late Thurs into early Fri. Therefore the wind will actually make
temps in the 40s feel cooler while on Fri the temps will
actually be the coldest with most places not reaching 40
degrees.
The center of the high pressure will reach nearly overhead on
Fri before it moves off the Mid Atlantic coast. A coastal trough
will develop heading into Saturday with warm and moist southerly
flow overriding very cold dense air at the surface. This warm
air should not make it down to the surface Fri night as
atmosphere decouples. A coastal trough/front develops allowing
for another chilly night down in the 20s as wedge holds on
inland. At this point it looks like there will not be enough
isentropic lift over our forecast area to generate pcp and any
pcp associated with coastal trough will remain off shore.
Therefore will keep any mention of mixed pcp out of forecast for
overnight Fri.
Saturday will see increasing low clouds but warming temps as
coastal trough/front moves on shore. Temps should reach back in
the 50s on Saturday in increasing warm and moist southerly
return flow as high pressure shifts farther off shore and a cold
front approaches the Carolinas. Any weather associated with
cold front should remain west most of the day on on Sunday and
therefore may end up with a sunnier day for Sunday with temps
into the 70s in continued WAA.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
As of 12Z...Low confidence forecast this morning due to highly
variable flight conditions occurring attm. Do not expect IFR
vsbys at KCRE to persist this morning as ground fog is patchy
and very shallow. LIFR cigs at KFLO/KLBT will lift to IFR by
14-16Z, and then lift to MVFR 17-19Z. VFR expected to develop in
the afternoon. Coastal terminals will have TEMPO MVFR cigs this
morning with VCSH. But with winds SSW just above the surface
there is a chance inland LIFR/IFR cigs could advect east and
affect KCRE/KMYR 13-16Z. VFR cigs at the coastal terminals in
the afternoon. Showers along the coastal terminals will shift
offshore this morning, with showers NW of KFLO/KLBT dissipating
as it moves east. A cold front will move through the terminals
this evening with TEMPO MVFR possible mainly coastal terminals.
RA re-develops overnight affecting mostly KFLO/KCRE/KMYR as the
front stalls. Cigs could lower to MVFR/IFR at KMYR/KCRE
overnight.
Extended Outlook...VFR/MVFR becoming IFR/LIFR Tue. IFR Wed improving
to VFR by Wed aftn/evng. VFR Thur/Fri.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 1000 AM Monday...Extended the SCA through this evening for
NC waters. Currently seas of 4-7 ft plaguing the northern zones,
and these will persist through late morning before falling
slowly through the aftn. Previous discussion below:
As of 300 AM Monday...A coastal trough has moved ashore early
this morning, leaving a tight southerly gradient with winds of
around 20 kts over the waters. A cold front will sweep offshore
later this afternoon or early evening, turning winds to the W
and NW tonight. Associated cold surge will be modest and do not
expect winds or seas to again breach advisory criteria.
SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 300 AM Monday...A front stalled to the south of the
waters will lift back north over the forecast area on Tuesday,
followed by a strong cold front on Wednesday. This series of
frontal systems will keep in the chance for rain over the waters
through at least the first half of the short term. Cold surge
following FROPA will bring strongest winds after midnight on
Wednesday and it is possible we may see an Advisory raised at
the end of the short term.
LONG TERM /THURSDAY THROUGH FRIDAY/...
As of 300 AM Monday...Gusty NW-N winds up to 25 kts will exist
on Thursday behind strong cold front. This will build seas up
near 6 to possibly 7 ft by Fri morning. Overall expect possible SCA
conditions late Thurs into early Fri. Winds and seas will
diminish through Fri as high pressure shifts off the Mid
Atlantic coast, but coastal trough will develop and seas may
spike up by early Saturday. Winds would increase out of the SE-S
on east side of trough as it pushes toward the coast and
eventually inland through Saturday.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Small Craft Advisory until 5 PM EST this afternoon for AMZ250-
252.
&&
SYNOPSIS...
NEAR TERM...REK/JDW
SHORT TERM...REK
LONG TERM...RGZ
AVIATION...MRR/RAN
MARINE...Hazardous weather outlook, Dec 12, 10:00 AM EST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1000 AM EST MON DEC 12 2016 NCZ087-096-099-105-106-108>110-SCZ017-023-024-032-033-039-053>056- 131500- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 1000 AM EST MON DEC 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-131500- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 1000 AM EST MON DEC 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SMALL CRAFT ADVISORY CONDITIONS POSSIBLE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ107-131500- INLAND NEW HANOVER- 1000 AM EST MON DEC 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MINOR COASTAL FLOODING IS POSSIBLE AT EACH MORNING HIGH TIDE CYCLE THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-131500- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1000 AM EST MON DEC 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SMALL CRAFT ADVISORY CONDITIONS POSSIBLE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 17
In the hours before
Special weather statement, Dec 12, 7:26 AM EST, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Wilmington NC
726 AM EST MON DEC 12 2016
NCZ108-110-121300-
Coastal New Hanover NC-Coastal Brunswick NC-
726 AM EST MON DEC 12 2016
...SPECIAL WEATHER STATEMENT FOR SOUTH CENTRAL NEW HANOVER AND
SOUTHEASTERN BRUNSWICK COUNTIES UNTIL 800 AM EST...
At 726 AM EST, Doppler radar was tracking a strong thunderstorm near
Southport, or near Bald Head Island, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Oak Island, Carolina Beach, Kure Beach, Caswell Beach, Bald Head
Island, Snows Cut, South Masonboro Island, St. James, Southport, Fort
Fisher, Sea Breeze, Myrtle Grove and Dosher Memorial Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3409 7787 3408 7787 3397 7791 3391 7795
3384 7796 3384 7797 3386 7801 3388 7801
3387 7802 3389 7802 3391 7809 3396 7810
3395 7805 3403 7799 3413 7785
TIME...MOT...LOC 1226Z 233DEG 31KT 3392 7796
JDWSpecial weather statement, Dec 12, 8:50 AM EST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Wilmington NC
850 AM EST MON DEC 12 2016
NCZ099-109-SCZ053>056-121445-
Inland Brunswick NC-Columbus NC-Inland Horry SC-
Coastal Georgetown SC-Coastal Horry SC-Inland Georgetown SC-
850 AM EST MON DEC 12 2016
...STRONG WIND GUSTS WITH FAST MOVING SHOWERS...
At 849 AM EST, Doppler radar was tracking a strong line of showers
from near Green Sea to near Oatland. Movement was east at 40 mph.
Winds in excess of 35 mph will be possible with these storms.
Locations impacted include...
Myrtle Beach, Conway, North Myrtle Beach, Surfside Beach, Pawleys
Island, Myrtle Beach Airport, Little River, Murrells Inlet, Socastee,
Red Hill, Springmaid Pier, Garden City, North Myrtle Beach Airport,
Horry, Iredell, Carolina Shores, Tabor City, Loris, Jackson and
Bethel.
LAT...LON 3343 7943 3373 7929 3369 7925 3371 7919
3380 7925 3415 7909 3415 7848 3392 7853
3390 7860 3386 7855 3380 7871 3372 7884
3349 7908 3338 7915
TIME...MOT...LOC 1347Z 275DEG 36KT 3408 7903 3350 7931
RJDSpecial weather statement, Dec 12, 9:08 AM EST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Wilmington NC
908 AM EST MON DEC 12 2016
NCZ096-099-105>110-SCZ054-121530-
Inland New Hanover NC-Inland Brunswick NC-Coastal Pender NC-
Columbus NC-Inland Pender NC-Bladen NC-Coastal New Hanover NC-
Coastal Brunswick NC-Coastal Horry SC-
908 AM EST MON DEC 12 2016
...SPECIAL WEATHER STATEMENT FOR NEW HANOVER...PENDER...CENTRAL
BLADEN...BRUNSWICK AND COLUMBUS COUNTIES UNTIL 1030 AM EST...
At 906 AM EST, Doppler radar was tracking strong showers along a
line extending from 11 miles east of Ammon to near Tabor City.
Movement was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Wilmington, North Myrtle Beach, Leland, Oak Island, Carolina Beach,
Whiteville, Burgaw, Shallotte, Elizabethtown, Sunset Beach,
Wrightsville Beach, Kure Beach, Surf City, Holden Beach, Ocean Isle
Beach, Caswell Beach, Bald Head Island, Snows Cut, South Masonboro
Island and Ocean Crest Pier.
LAT...LON 3432 7769 3417 7783 3391 7795 3384 7796
3390 7807 3391 7826 3390 7837 3383 7865
3388 7868 3390 7860 3406 7879 3415 7884
3484 7849 3467 7832 3461 7831 3455 7825
3472 7811 3472 7768 3448 7758 3444 7752
TIME...MOT...LOC 1405Z 266DEG 47KT 3485 7839 3412 7884
RJDSpecial weather statement, Dec 12, 9:32 AM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Wilmington NC
932 AM EST MON DEC 12 2016
NCZ096-099-105>110-SCZ054-121530-
Inland New Hanover NC-Inland Brunswick NC-Coastal Pender NC-
Columbus NC-Inland Pender NC-Bladen NC-Coastal New Hanover NC-
Coastal Brunswick NC-Coastal Horry SC-
932 AM EST MON DEC 12 2016
...SPECIAL WEATHER STATEMENT FOR NEW HANOVER...PENDER...SOUTHEASTERN
BLADEN...BRUNSWICK AND EASTERN COLUMBUS COUNTIES UNTIL 1030 AM EST...
At 930 AM EST, Doppler radar was tracking strong thunderstorms and
showers along a line extending from near Harrells to Wampee.
Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Wilmington, North Myrtle Beach, Leland, Oak Island, Carolina Beach,
Burgaw, Shallotte, Sunset Beach, Wrightsville Beach, Kure Beach, Surf
City, Holden Beach, Ocean Isle Beach, Caswell Beach, Bald Head
Island, Snows Cut, Little River Entrance, South Masonboro Island,
Ocean Crest Pier and Figure Eight Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3432 7769 3417 7783 3384 7796 3390 7807
3391 7829 3377 7881 3385 7877 3390 7860
3399 7870 3467 7833 3461 7831 3455 7825
3472 7811 3472 7768 3448 7758 3444 7752
TIME...MOT...LOC 1430Z 247DEG 33KT 3479 7821 3387 7871
RJDSpecial weather statement, Dec 12, 10:10 AM EST, 30 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1010 AM EST MON DEC 12 2016
NCZ105>110-121615-
Inland New Hanover NC-Inland Brunswick NC-Coastal Pender NC-
Inland Pender NC-Coastal New Hanover NC-Coastal Brunswick NC-
1010 AM EST MON DEC 12 2016
...SPECIAL WEATHER STATEMENT FOR NEW HANOVER...PENDER AND BRUNSWICK
COUNTIES UNTIL 1115 AM EST...
At 1010 AM EST, Doppler radar was tracking strong thunderstorms
along a line extending from near Maple Hill to near Seaside.
Movement was east at 45 mph.
Winds in excess of 45 mph will be possible with these storms.
Locations impacted include...
Wilmington, Leland, Oak Island, Carolina Beach, Burgaw, Shallotte,
Sunset Beach, Wrightsville Beach, Kure Beach, Surf City, Holden
Beach, Ocean Isle Beach, Caswell Beach, Bald Head Island, Snows Cut,
Rich Inlet, South Masonboro Island, Ocean Crest Pier, Figure Eight
Island and Yaupon Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3432 7769 3417 7783 3391 7795 3384 7796
3389 7803 3391 7814 3390 7837 3385 7854
3391 7860 3421 7833 3422 7825 3436 7817
3435 7820 3472 7787 3472 7768 3448 7758
3444 7752
TIME...MOT...LOC 1508Z 287DEG 39KT 3471 7779 3385 7847
RJDThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 4:59 AM EST | Coastal Flood Advisory | ILM | New Hanover | 4 hr |
| Dec 12, 7:26 AM EST | Special Weather Statement | ILM | Brunswick | 34 min |
| Dec 12, 7:42 AM EST | Special Marine Warning | ILM | 33 min | |
| Dec 12, 8:23 AM EST | Special Marine Warning | ILM | 67 min | |
| Dec 12, 9:08 AM EST | Special Weather Statement | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender | 82 min |
| Dec 12, 9:32 AM EST | Special Weather Statement | ILM | Brunswick, New Hanover, Pender | 58 min |
| Dec 12, 10:10 AM EST | Special Weather Statement | ILM | Brunswick, New Hanover, Pender | 65 min |
| Dec 12, 10:36 AM EST | Special Marine Warning | ILM | 114 min | |
| Dec 12, 11:28 AM EST | Special Weather Statement | ILM | Brunswick | 62 min |
| Dec 12, 12:01 PM EST | Special Marine Warning | ILM | 29 min | |
| Dec 12, 12:30 PM EST | Special Marine Warning | ILM | 60 min |
Nearby
Tornado Warnings in North Carolina, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.